Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Feeling sore in scalp and discomfort in ear. Could it be temporal arteritis?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
My right temple and the right top of my scalp are painfully sore to the touch. I have also felt some mild discomfort in my right ear. /could this be temporal arteritis, and should I see a neurologist? This pain has been here for several weeks.
Posted Mon, 24 Dec 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 33 minutes later
Thank you for posting your query.
Based on your symptoms, one of the possibilities could be temporal arteritis. However, muscle tension headache is also another possibility.
Doing a simple blood test could help you. ESR (erythrocyte sedimentation rate) in the blood is elevated in cases of temporal arteritis, however, it is normal in other cases of headache.
So, to start with, you could do an ESR test. If it is elevated, you could consult a neurologist. If ESR is normal, you could take analgesics such as ibuprofen and observe your symptoms.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor